MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10MM); BALLOON CATHETER
Model Number BC0410C-ID
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently ongoing.
 
Event or Problem Description
It was reported that during the treatment of a facial arteriovenous malformation, the balloon broke.No further information was provided regarding the procedure.There was no reported patient injury or intervention.The patient is reported to be okay.
 
Additional Manufacturer Narrative
The device was returned for evaluation.During investigation, the catheter was inflated with saline, and a pinhole was found on the balloon at the inflation plug.It was also noted that the tight pitch coils were removed from underneath the polyimide.In addition, the coils at the distal engage portion of the inflation lumen were stretched, and the engage tubing was noted to be thin.The purge hole to the de-airing channel transition occured normally distal to the distal balloon marker band.Based on the investigation and provided information, the reported complaint of a ruptured balloon was confirmed.The root cause is unknown; however, the device exibits evidence that it was subjected to a pinhole caused by overinflation, which exceeded its design parameters.The instructions for use (ifu) warns, "do not exceed the maximum recommended inflation volume as balloon rupture may occur.".

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10MM)
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6985644
Report Number2032493-2017-00272
Device Sequence Number1196696
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)170502(17)200430(10)17050253U
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Model NumberBC0410C-ID
Device Lot Number17050253U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1